Advertisement

Stochastic Control and Dynamic Programming

  • Nizar Touzi
Chapter
Part of the Fields Institute Monographs book series (FIM, volume 29)

Abstract

In this chapter, we assume that the filtration \(\mathbb{F}\) is the \(\mathbb{P}\)−augmentation of the canonical filtration of the Brownian motion W. This restriction is only needed in order to simplify the presentation of the proof of the dynamic programming principle.

Keywords

Stochastic Control Problem Monotone Convergence Theorem Dynamic Programming Principle Dynamic Programming Equation Concave Envelope 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

References

  1. 1.
    P. Bank, D. Baum, Hedging and portfolio optimization in financial markets with a large trader. Math. Finance. 14, 1–18 (2004)MathSciNetzbMATHCrossRefGoogle Scholar
  2. 2.
    G. Barles, Solutions de Viscosité des Équations de Hamilton-Jacobi. Mathématiques & Applications (Springer, New York, 1994)Google Scholar
  3. 3.
    G. Barles, E.R. Jakobsen, Error bounds for monotone approximation schemes for parabolic Hamilton-Jacobi-Bellman equations. Math. Comput. 76, 1861–1893 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    G. Barles, P.E. Souganidis, Convergence of approximation schemes for fully nonlinear second order equations. Asymptot. Anal. 4, 271–283 (1991)MathSciNetzbMATHGoogle Scholar
  5. 5.
    G. Barles, C. Daher, M. Romano, Convergence of numerical schemes for parabolic equations arising in finance theory. Math. Model Meth. Appl. Sci. 5, 125–143 (1995)MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    J.-M. Bismut, Conjugate convex functions in optimal stochastic control. J. Math. Anal. Appl. 44, 384–404 (1973)MathSciNetCrossRefGoogle Scholar
  7. 7.
    F. Bonnans, H. Zidani, Consistency of generalized finite difference schemes for the stochastic HJB equation. Siam J. Numer. Anal. 41, 1008–1021 (2003)MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    U. Cetin, R. Jarrow, P. Protter, Liquidity risk and arbitrage pricing theory. Finance Stochast. 8, 311–341 (2004).MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    U. Cetin, M. Soner, N. Touzi, Option hedging under liquidity costs. Finance Stochast. 14(3), 317–341 (2010).MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    U. Cetin, R. Jarrow, P. Protter, M. Warachka, Pricing options in an extended black-scholes economy with illiquidity: theory and empirical evidence. Rev. Financ. Stud. 19, 493–529 (2006).CrossRefGoogle Scholar
  11. 11.
    P. Cheridito, M. Soner, N. Touzi, Small time path behavior of double stochastic integrals, and application to stochastic control. Ann. Appl. Probab. 15, 2472–2495 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    P. Cheridito, M. Soner, N. Touzi, The multi-dimensional super-replication problem under gamma constraints. Annales de l’Institut Henri Poincaré, Série C: Analyse Non-Linéaire. 22, 633–666 (2005)Google Scholar
  13. 13.
    P. Cheridito, M. Soner, N. Touzi, N. Victoir, Second order backward stochastic differential equations and fully non-linear parabolic pdes. Comm. Pure Appl. Math. 60, (2007)Google Scholar
  14. 14.
    M.G. Crandall, H. Ishii, P.-L. Lions, User’s guide to viscosity solutions of second order partial differential equations. Bull. Am. Math. Soc. 27, 1–67 (1992)MathSciNetzbMATHCrossRefGoogle Scholar
  15. 15.
    J. Dugundji, Topology (Allyn and Bacon series in Advanced Mathematics, Allyn and Bacon edt.) (1966)Google Scholar
  16. 16.
    N. ElKaroui, M. Jeanblanc-Picqué, Contrôle de processus de markov, Séminaire de Probabilités Springer Lecture Notes in Math. vol. 1321 (1988), pp. 508–541Google Scholar
  17. 17.
    N. ElKaroui, R. Rouge, Pricing via utility maximization and entropy. Math. Finance. 10, 259–276 (2000)MathSciNetCrossRefGoogle Scholar
  18. 18.
    N. ElKaroui, S. Peng, M.-C. Quenez, Backward stochastic differential equations in fiannce. Math. Finance. 7, 1–71 (1997)MathSciNetCrossRefGoogle Scholar
  19. 19.
    A. Fahim, N. Touzi, X. Warin, A probabilistic numerical method for fully nonlinear parabolic PDEs. 21(4), 1322–1364 (2011)Google Scholar
  20. 20.
    W.H. Fleming, H.M. Soner, Controlled Markov Processes and Viscosity Solutions (Springer, New York, 1993)zbMATHGoogle Scholar
  21. 21.
    H. Foellmer, P. Leukert, Quantile hedging. Finance Stochas. 3, 251–273 (1999)zbMATHCrossRefGoogle Scholar
  22. 22.
    Y. Hu, P. Imkeller, M. Müller, Utility maximization in incomplete markets. Ann. Appl. Probab. 15, 1691–1712 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  23. 23.
    I. Karatzas, S. Shreve, Brownian Motion and Stochastic Calculus, 2nd edn. (Springer, New York, 1991)zbMATHCrossRefGoogle Scholar
  24. 24.
    I. Karatzas, S. Shreve, Methods of Mathematical Finance, 2nd edn. (Springer, New York, 1999)Google Scholar
  25. 25.
    N. Kazamaki, Optimal Stopping and Free-Boundary Problems. Lectures in Mathematics (Springer, Berlin 1579)Google Scholar
  26. 26.
    M. Kobylanski, Backward stochastic differential equations and partial differential equations with quadratic growth. Ann. Appl. Probab. 28, 558–602 (2000)MathSciNetzbMATHGoogle Scholar
  27. 27.
    N.V. Krylov, Controlled Diffusion Processes (Springer, New York, 1977)zbMATHGoogle Scholar
  28. 28.
    H. J. Kushner, P.G. Dupuis, Numerical Methods for Stochastic Control Problems in Continuous Time (Springer, New York, 1992)zbMATHCrossRefGoogle Scholar
  29. 29.
    R.C. Merton, Lifetime portfolio selection under uncertainty: the continuous-time model. Rev. Econ. Stat. 51, 247–257 (1969)CrossRefGoogle Scholar
  30. 30.
    R.C. Merton, Optimum consumption and portfolio rules in a continuous-time model. J. Econ. Theor. 3, 373–413 (1971)MathSciNetCrossRefGoogle Scholar
  31. 31.
    M.-A. Morlais, Equations Différentielles Stochastiques Rétrogrades à Croissance Quadratique et Applications. Ph.D. thesis, Université de Rennes, 2007Google Scholar
  32. 32.
    E. Pardoux, S. Peng, Adapted solution of a backward stochastic differential equation. Syst. Contr. Lett. 14, 55–61 (1990)MathSciNetzbMATHCrossRefGoogle Scholar
  33. 33.
    D. Pooley, P. Forsyth, K. Vetzal, Numerical convergence properties of option pricing pdes with uncertain volatility. IMA J. Numer. Anal. 23, 241–267 (2003)MathSciNetzbMATHCrossRefGoogle Scholar
  34. 34.
    P.J. Reny, On the existence of pure and mixed strategy nash equilibria in discontinuous games. Econometrica. 67, 1029–1056 (1999)MathSciNetzbMATHCrossRefGoogle Scholar
  35. 35.
    R.T. Rockafellar, Convex Analysis (Princeton University Press, Princeton, 1970)zbMATHGoogle Scholar
  36. 36.
    H.M. Soner, N. Touzi, Dynamic programming for stochastic target problems and geometric flows. J. Eur. Math. Soc. 4, 201–236 (2002)MathSciNetzbMATHCrossRefGoogle Scholar
  37. 37.
    M. Soner, N. Touzi, The dynamic programming equation for second order stochastic target problems. SIAM J. Contr. Optim. 48(4), 2344–2365 (2009)MathSciNetzbMATHCrossRefGoogle Scholar
  38. 38.
    H.M. Soner, N. Touzi, J. Zhang, Wellposedness of second order backward sdes. Probability Theory and Related Fields 153, 149–190 (2012)MathSciNetzbMATHCrossRefGoogle Scholar
  39. 39.
    R. Tevzadze, Solvability of backward stochastic differential equation with quadratic growth. Stochast. Process. Appl. 118, 503–515 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  40. 40.
    J. Thomas, Numerical Partial Differential Equations: Finite Difference methods (Texts in Applied Mathematics) (Springer, New York, 1998)Google Scholar
  41. 41.
    J. Wang, P. Forsyth, Maximal use of central differencing for hamilton-jacobi-bellman pdes in finance. Siam J. Numer. Anal. 46, 1580–1601 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  42. 42.
    T. Zariphopoulou, A solution approach to valuation with unhedgeable risks. Finance Stochast. 5, 61–82 (2001)MathSciNetzbMATHCrossRefGoogle Scholar
  43. 43.
    R. Zvan, K.R. Vetzal, P.A. Forsyth PDE methods for pricing barrier options. J. Econom. Dynam. Control 24, 1563–1590 (2000)Google Scholar

Copyright information

© Springer Science+Business Media New York 2013

Authors and Affiliations

  • Nizar Touzi
    • 1
  1. 1.Département de Mathématiques AppliquéesÉcole PolytechniquePalaiseau CedexFrance

Personalised recommendations